West Virginia, 2025

Flooding in West Virginia, May 14 to 16, 2025

May 14 to 16, 2025 · NWS LWX · 6 events in 4 counties and zones

A slow moving closed upper level low originating from the Gulf of America brought anomalous moisture into the area bringing localized heavy rain and a long duration moderate rain event.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A slow moving closed upper level low originating from the Gulf of America brought anomalous moisture into the area bringing localized heavy rain and a long duration moderate rain event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 13, 8:16 PM EST, 6 hours 24 minutes earlier.

Area forecast discussion, May 13, 8:16 PM EST, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
916 PM EDT Tue May 13 2025

.SYNOPSIS...
An upper low will slowly drift northeastward toward the area
through the day tomorrow, before shearing out into an open wave
and lifting to our northeast on Thursday. An area of low
pressure will track toward the Upper Midwest and Western Great
Lakes by Friday, before tracking eastward across Quebec and
Ontario this weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
An upper low centered just south of Cincinnati Ohio will
continue to move slowly toward the northeast the rest of tonight
and during the day Wednesday. By this time, Wednesday evening,
the upper low will be an open wave of low pressure directly over
the center part of our CWA. Winds from the east and southeast
will continue to bring in more moisture from the western mid-
Atlantic, northern Gulf Stream, Chesapeake Bay and Tidal
Potomac. This moisture will just add fuel to the shower and
embedded thunderstorm activity that is already going on across
the western half of our CWA. During this past mid to late
afternoon, the big concern for Flash Flooding and Flooding was
western Maryland and parts of eastern West Virginia, while at
this time, the focus is now turned toward the central Blue Ridge
Mountains, central Virginia and the Virginia Piedmont. These two
aforementioned locations have had areas that have received
between 4 and 7 inches. An additional 1 to 3 inches could still
occur in western Maryland, while an additional 2 to 3 inches may
still occur in the Virginia Piedmont. Cities and towns of
greater concern the remainder of this evening and early
overnight are Charlottesville, Crozet, Greene, Madison,
Sperryville...just to name a few. Model trends show that the
Virginia Piedmont and areas to the north along the northern Blue
Ridge may become the hardest hit with heavy rainfall from
showers and thunderstorms. Several Flash Flood and Flood
Warnings remain in effect across much of the western half of the
CWA. A Flood Watch remains in effect for the bulk of the
forecast area through tonight. Showers will continue on and
off through the night, before eventually winding down from
southwest to northeast during the second half of the night. Fog
may be possible during the second half of the night, especially
across southwestern portions of the forecast area where the rain
should exit earlier.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Previous discussion...
The upper level low will begin opening as it approaches
Wednesday. While cloud breaks might be limited, especially
across the northern half of the area, some low level drying may
begin to take place as the steadier showers pivot off to the
north. Instability will build in this area to the southwest, and
with little inhibition, widespread showers and scattered
thunderstorms are expected to develop by afternoon. This
activity should gradually spread northeastward, but perhaps with
lower intensity as it encounters weakening instability. Shear
will be marginal, around 20-30 kt, but this could support a few
stronger storms with gusty winds being the primary threat. Storm
motions will also be somewhat slow with unidirectional wind
profiles. Precipitable water values will be lower, but isolated
flooding will be possible with any heavier convection that moves
over sensitive areas from previous rainfall. Temperatures
should push into the 70s for most areas, warmest in the
southwest. Showers will gradually lift to the northeast
Wednesday night.

The weakening trough axis will be overhead Thursday. More breaks
of sun are likely, which will allow temperatures to rise toward
80. While forcing is somewhat nebulous, dew points will still be
well into the 60s, so at least some scattered showers and
thunderstorms will be possible during the afternoon. Late
Thursday night, eyes will turn to the northwest as some guidance
has remnant convection along a warm front moving toward the
area. If this does occur, storms may be maintained by steepening
lapse rates aloft and elevated instability.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
An active period continues through the first half of this weekend.
The bigger change on Friday and Saturday will be the notable uptick
in heat and humidity levels. A subtropical ridge centered over the
Gulf of America is expected to flex northward on Friday which will
help raise heights by around 3 to 5 dm. The current forecast package
calls for high temperatures in the low/mid 80s, coupled with dew
points in the mid 60s to near 70 degrees. This setup would yield a
more favorable thermodynamic environment as surface-based CAPE
values rise to around 2,000 to 3,000 J/kg. Some of the more robust
solutions would carry instability to near 4,000 J/kg, although these
appear to be driven by a low-level moisture bias. Given vertical
shear in the 30 to 40 knot range, this instability/shear combination
is more than sufficient for area-wide severe weather. However, there
are question marks in this setup given some potential capping issues
as well as contamination from previous upstream convection. Given
this system is still 72 hours away, details will likely become
revealed in the next day or so as convective-allowing models come
into play.

The closed low/upper trough initially over the Upper Midwest will
track eastward to the lower Great Lakes by Saturday evening. In
response to this trough, heights are forecast to slowly fall
offering a grazing blow to the local area. Like the preceding day,
conditions remain warm with temperatures in the mid/upper 80s, but
with a bit of a decrease in moisture levels. This would be slightly
less optimal for convective development. However, forcing is more
focused so Saturday could present a threat for additional strong to
severe thunderstorms. The cold front attached to this system tracks
through the Mid-Atlantic region by Saturday evening. This boundary
eventually shifts winds over to westerly into the night and Sunday.

A more tranquil pattern is anticipated for the second half of the
weekend and into early portions of next week. High pressure builds
over Ontario and extends southward into the Great Lakes and Ohio
Valley. This yields a gradual drop in daily temperatures as well as
dew points returning to the 50s. The next system to monitor is
another very amplified trough that tracks across the central U.S.
during the middle of next week. The associated warm front begins to
approach the local area from the south by Tuesday. Consequently,
this would also bring the next opportunity for any organized
precipitation.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
All terminals are expected to drop to IFR/LIFR tonight if not
already there at this time with rain showers continuing on and
off through much of the night. A brief thunderstorm also can't
be ruled out this evening. PROB30 groups were maintained to
account for that possibility. Winds are gusty out of the east
20-30 knots. Winds should decrease in magnitude during the
second half of the night. Fog may also be possible later
tonight, especially at CHO. Showers should move out of the area
from southwest to northeast during the second half of the night.

IFR conditions are expected to start the day tomorrow, with
ceilings gradually lifting to MVFR and potentially even VFR
during the afternoon hours. Conditions should stay dry through
the morning, but showers and thunderstorms will form during the
afternoon, and some could potentially impact the terminals.
PROB30 groups were added tomorrow afternoon at IAD, DCA, and BWI
to account for this potential. Primarily VFR conditions are
expected on Thursday, but an afternoon shower or thunderstorm
can't be ruled out.

Friday and Saturday each bring the potential of strong to severe
convection as a cold front approaches from the west. Restrictions
are looking likely at times, particularly during the afternoon to
evening hours. The typical hazards of gusty/erratic winds, heavy
downpours, and frequent lightning would accompany many of these
storms. The cold front pushes through the terminals by Saturday
evening which shifts winds from southwesterly to westerly. Gusts up
to 20 knots are possible as this occurs. VFR conditions are expected
for Sunday with westerly gusts in the afternoon to around 20
knots.

&&

.MARINE...
High end SCA conditions continue over the waters with gusts out
of the east to southeast at around 25-30 knots. Winds will
increase with Gale conditions expected over Chesapeake Bay and
the Lower Tidal Potomac. Winds should decrease back to SCA
levels for the second half of the night. SCA gusts may linger
over northern portions of the Bay through tomorrow morning, but
elsewhere sub-SCA gusts are expected tomorrow. Light southerly
winds are expected over the waters tomorrow night through
Thursday.

A strong system will bring a threat for strong to severe
thunderstorms on both Friday and Saturday. This may necessitate some
Special Marine Warnings for some of these cells. Initial south-
southwesterly winds eventually shift to westerly by Saturday evening
as the cold front moves through. The current forecast does keep
background winds below advisory thresholds. However, the bigger
issue would be the thunderstorm-related wind fields.

&&

.TIDES/COASTAL FLOODING...
As a low pressure system slowly approaches through mid week,
continued onshore flow will gradually build anomalies. Sensitive
shoreline could approach or reach minor tidal flood levels
especially with the Wednesday and Thursday morning high tide
cycles.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flood Watch until 6 AM EDT Wednesday for DCZ001.
MD...Gale Warning until 2 AM EDT Wednesday for MDZ008.
     Small Craft Advisory from 2 AM to noon EDT Wednesday for
     MDZ008.
     Flood Watch until 6 AM EDT Wednesday for MDZ003-004-501>504-
     510.
VA...Flood Watch until 6 AM EDT Wednesday for VAZ028-031-050-051-
     053>057-501-502-505-506-526-527.
     Flood Watch until 2 AM EDT Wednesday for VAZ025>027-029-030-
     036>040-503-504-507-508.
WV...Flood Watch until 6 AM EDT Wednesday for WVZ050>053-503-504.
     Flood Watch until 2 AM EDT Wednesday for WVZ055-501-502-505-
     506.
MARINE...Gale Warning until 2 AM EDT Wednesday for ANZ530>534-537>543.
     Small Craft Advisory from 2 AM to noon EDT Wednesday for
     ANZ530-531-538-539.
     Small Craft Advisory from 2 AM to 6 AM EDT Wednesday for
     ANZ532>534-537-540>543.
     Small Craft Advisory until 4 AM EDT Wednesday for ANZ535-536.

&&

SYNOPSIS...KJP
NEAR TERM...KLW/KJP
SHORT TERM...KJP
LONG TERM...BRO
AVIATION...BRO/KLW/KJP
MARINE...BRO/KLW/KJP
TIDES/COASTAL FLOODING...KLW
Hazardous weather outlook, May 14, 1:04 AM EST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
204 AM EDT Wed May 14 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-150615-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
204 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

A Flood Watch is in effect for Washington DC and Montgomery
County Maryland through 6 AM. An isolated instance of flooding is
possible elsewhere.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-150615-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
204 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

A Flood Watch is in effect through 6 AM for Montgomery, Frederick,
and Washington Counties. An isolated instance of flooding could
occur across north central and northeast Maryland including
Baltimore.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An isolated instance of flooding is possible Wednesday.

River Flood Watches and Warnings are in effect for portions of
the Potomac, Shenandoah, and Rappahannock River basins from
Wednesday morning through early Friday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-150615-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
204 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

Flood Warnings are in effect for portions of Allegany and Mineral
Counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

River Flood Warnings continue into Wednesday.

An isolated instance of flooding is possible Wednesday.

Severe thunderstorms capable of producing damaging winds and hail
are possible Friday, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report flooding and rainfall
measurements to the National Weather Service.

In the hours before

Local storm report, May 13, 10:52 PM EST, 3 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1152 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Flood            Hayfield                39.21N  78.29W
05/13/2025                   Frederick          VA   Mesonet

            The stream gauge on Hogue Creek at Hayfield reached
            minor flood stage.

&&

Event Number LWX2504751

DH
Local storm report, May 13, 10:56 PM EST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1156 PM EDT Tue May 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     Flash Flood      Locust Dale             38.33N  78.10W
05/13/2025                   Madison            VA   Mesonet

            The stream gauge on the Robinson River at Locust Dale
            rose rapidly (6 feet in 2 hours), reaching flood stage
            by 11:45 PM.

&&

Event Number LWX2504752

DH
Local storm report, May 13, 11:19 PM EST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
1219 AM EDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Flood            1 SW Luray              38.66N  78.46W
05/13/2025                   Page               VA   Emergency Mngr

            Hawksbill Creek was out of its banks with water flowing
            across Linden Avenue in Luray.

&&

Event Number LWX2504753

DH
Local storm report, May 14, 12:11 AM EST, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
111 AM EDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Flood            1 NNW Bloomery          39.40N  78.38W
05/13/2025                   Hampshire          WV   911 Call Center

            Road closed at 15000 Bloomery Pike due to high water

&&

Event Number LWX2504754

DH
Local storm report, May 14, 12:12 AM EST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
112 AM EDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Flood            1 SSW Oak Flat          38.64N  79.22W
05/13/2025                   Pendleton          WV   911 Call Center

            Several reports of water up to around 5-6 inch
            along/near Bolton Road. Seems related to South Fork
            South Branch Potomac River.

&&

Event Number LWX2504759

DH
Local storm report, May 14, 1:03 AM EST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Baltimore MD/Washington DC
203 AM EDT Wed May 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     Flood            Berryville              39.17N  78.08W
05/14/2025                   Clarke             VA   Mesonet

            The stream gauge on Opequon Creek at Berryville reached
            minor flood stage.

&&

Event Number LWX2504761

DH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Morgan

When
May 14, 2:40 AM EST to May 16, 4:45 AM EST
Where
Morgan County, 2.96 mi S of Woodmont to 2.35 mi ESE of Doe Gully
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.587, -78.317

The Cacapon River near Great Cacapon river gauge reached minor flood stage with a peak crest of 14.1 feet. At 9 feet, Rock Ford Road begins to flood in multiple locations, including flowing completely over the low water bridge. Constant Run Road and a small portion of Kilgore Road also begin to flood. At 11 feet, Kilgore Road is flooded in multiple spots. At 12 feet, Running Waters Way begins to flood.

Flood, Berkeley

When
May 14, 4:45 AM EST to May 15, 5:00 AM EST
Where
Berkeley County, 1.12 mi NE of Martinsburg to 2.48 mi SSE of Bedington
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.463, -77.957

The Opequon Creek near Martinsburg river gauge reached minor flood stage with a crest that peaked in moderate flood stage at 12.74 feet. At 10 feet, Floodwaters begin to cover Douglas Grove Road (County Road 9/16) east of Martinsburg. A portion of Bowers Road is also flooded. Low lying areas near the creek begin to flood. Water also begins to cover the stream access point at the Van Metre Ford Pedestrian Bridge. At 11 feet, Water begins to cover backyards of homes on Bowers Road (County Road 1/1). Douglas Grove Road (County Road 9/16) is flooded and impassible. Water also approaches Golf Course Road (County Road 36) and Grapevine Road (County Road 9/14). At 12.5 feet, The creek is well out of its banks with lowlands nearby flooded. Golf Course Road /County Road 36/ is flooded near the Van Metre Ford Pedestrian Bridge. Fields and backyards near the creek are flooded and some residents may need to move items to higher ground. Several other roads are flooded, including Grapevine Road, Douglas Grove Road, and Paynes Ford Road. Backwater flooding is occurring on small tributaries, including Tuscarora Creek.

Flood, Morgan

When
May 14, 6:15 AM EST to May 15, 2:45 AM EST
Where
Morgan County, 1.95 mi N of Paw Paw to 1.42 mi SW of Paw Paw
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.558, -78.474

The Potomac River at Paw Paw river gauge reached minor flood stage with it's crest peaking in moderate flood stage at 30.2 feet. At 25 feet, a parking area adjacent to the highway bridge begins to flood. The roadway to the C&O Canal parking area floods, as does the lowest end of the Purslane Run hiker/biker area. At 26 feet, water covers an access road on the West Virginia side. At 30 feet, Paw Paw Tunnel Campground begins to flood.

Flood, Jefferson

When
May 14, 10:20 AM EST to May 16, 8:30 AM EST
Where
Jefferson County, 0.93 mi N of Millville to 1.02 mi SSE of Bolivar
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.313, -77.778

The Shenandoah River at Millville river gauge reached minor flood stage with a peak crest of 13.27 feet. At 10 feet, Parts of Bloomery Road and John Rissler Road are flooded near Bloomery, West Virginia. Once these roads flood, access to homes is impaired but the homes themselves are not in any danger of flooding. Moulton Park and the Millville boat launch are also flooded. At 11 feet, A small portion of Wilt Road (County Road 9/8) begins to flood. Water also begins to flow over Millville Dam. At 12 feet, Water reaches the river access at Wagon Trail Place near Harpers Ferry, and completely covers the parking lot of the lower boat ramp at Millville Dam. Portions of the Cool Spring Battlefield begin to flood.

Flood, Hampshire

When
May 14, 3:45 PM EST to May 15, 5:15 PM EST
Where
Hampshire County, 1.9 mi ENE of Milleson to 0.44 mi NNE of Points
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.476, -78.645

The South Branch Potomac River Near Springfield river gauge reached minor flood stage with a peak crest of 15.02 feet. At 15 feet, milleson Mill Road (County Route 28/5) and Clarence Taylor Road (Route 3/7) begin to flood. Water covers a significant portion of meadowlands near the river. The boat launch ramp on the upstream right abutment of the bridge also floods.

Flood, Jefferson

When
May 14, 10:30 PM EST to May 15, 8:15 PM EST
Where
Jefferson County, 1.25 mi NW of Harpers Ferry to 0.91 mi NE of Harpers Ferry
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.340, -77.749

The Potomac River at Harpers Ferry river gauge reached minor flood stage with a peak crest of 19.65 feet. At 18 feet, due to backwater effects on the Shenandoah River, floodwaters cover much of the Hamilton Street area of historic Harpers Ferry, and approach the employee parking lot. At 18.5 feet, the employee parking lot at historic Harpers Ferry floods. At 19.5 feet, floodwaters begin to cover the old federal armory site at historic Harpers Ferry. Backwater from the Shenandoah covers most areas between the normal river channel and the elevated Winchester & Potomac Railroad tracks.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2025Every state in 2025This day in weather historyWarnings in West Virginia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251830, 1251832, 1251829, 1251833, 1251828, 1251834.